MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB FIT TRAY CEM SZ 5F / 4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. TRULIANT TIB FIT TRAY CEM SZ 5F / 4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number TRULIANT TIB FIT TRAY CEM SZ 5F / 4T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.Concomitant medical products: tru fluted stm ext 12mm x 160mm blast (cat# 02-012-64-1216 / serial# (b)(4)).
 
Event or Problem Description
As reported, during the implantation of the left tibial component the male patient sustained a tibial fracture.Surgeon thinks that the placement of the tibial gps tracker pins placed caused a weakness in the bone which subsequently fractured during tibial implantation.Surgeon added a tibial stem and smith and nephew plates/screws to secure the site and a successful implantation of the tibial tray.The device is not available for evaluation as the device remains implanted.It was reported that it appears there was no patient impact due to a delay to repair the fracture.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
(h3) as reported, during the implantation of the left tibial component the male patient sustained a tibial fracture.The surgeon believes that the placement of the tibial gps tracker pins may have caused a weakness in the bone which potentially contributed to the fracture during tibial implantation.The surgeon added a tibial stem and smith and nephew plates/screws to fix the fracture site and the tibial try was successfully implanted.The pins and tracker are not available for analysis as the hospital will sterilize and re-use the equipment.The patient remained stable throughout the surgery and was last known to be in stable condition following the event.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.Fracture is a known potential complication associated with the use of these devices.The cause of the reported tibial fracture is most likely related to traumatic forces encountered during the preparation of the bone for use of the gps system.

Brand Name
TRULIANT TIB FIT TRAY CEM SZ 5F / 4T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11359351
Report Number1038671-2021-00062
Device Sequence Number19480465
Product Code JWH
UDI-Device Identifier10885862305930
UDI-Public10885862305930
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRULIANT TIB FIT TRAY CEM SZ 5F / 4T
Device Catalogue Number02-022-45-5040
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;